Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 25, 2000, 1:14 PM MDT for Arapahoe County, Douglas County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2000, 1:14 PM MDT (19:14 UTC)
- Expired
- May 25, 2000, 1:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Arapahoe County, CO, Douglas County, CO
The radar
The Denver radar (KFTG), 40 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 12:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
060 WUUS55 KBOU 251914 SVRDEN COC005-035-251945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 114 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO NORTH CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 145 PM MDT * AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HIGHLANDS RANCH...OR ABOUT 14 MILES SOUTH OF DENVER...MOVING EAST AT 15 MPH. ANOTHER THUNDERSTORM WAS DEVELOPING OVER AURORA...ALSO MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... LITTLETON...SOUTHEASTERN AURORA...HIGHLANDS RANCH...GREENWOOD VILLAGE AND ARAPAHOE PARK. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 3958 10510 3946 10505 3957 10468 3971 10472 DANKERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:25 AM MDT, 9 hours 49 minutes earlier.
Area forecast discussion, May 25, 3:25 AM MDT, 9 hours 49 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 325 AM MDT THU MAY 25 2000 MDLS CONSISTENT IN KEEPING TROFINESS ALF OVR CNTRL RCKYS THRU PRD. MDLS DIFFER ONLY IN THE STRENGTH OF THE UPR TROF ON FRI WITH ETA/MESOETA BEING THE DEEPEST. HWVR GREATEST INSTABILITY FM FCST UPR AIR SOUNDINGS OCCUR DURING LATE THIS AFTN AND ERLY THIS EVE. CAPES ACRS THE FCST AREA ARE WELL ABV 1200J/KG. I ALSO AGREE WITH SPC ON THRT OF SVR TSTMS SO WILL LEAVE MENTION OF SVR IN FCST THIS AFTN/EVE. FCST UPR AIR SOUNDINGS SHW LESS CAPE ON FRI IN SPITE OF BETTER DYNAMICS BUT FOCUS OF BEST STRM DVLPMNT MAY HAVE MOVED CLOSR TO ERN BRDR. WITH LEE TROFG DVLPG TDA WILL EXPECT TEMPS TO BE LTL WRMR THAN YSTRDY. WITH APPRCH OF UPR TROF AND SUM COOLING ALF ON FRI WILL MAKE TEMPS A LTL COOLER. GENLY FVRD NGM MOS TEMP GDNC OVR AVIATION FOR ABOVE REASONS. IN XTNDD PRD...WILL MAKE NO CHNGS TO FCST ATTM. DATA INGEST PROBS LAST EVE RESULTED IN LOSS OF SUM MDL DATA IN AWIPS. DATA STORAGE PROBS ERLY THIS MRNG SEEM TO HAVE BEEN RECTIFIED BY NCF ATTM. GARD...WFO BOULDER .CO...NONE
In the hours before
Special weather statement, May 25, 10:10 AM MDT, 3 hours 4 minutes before
COZ030-032>050-252000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1010 AM MDT THU MAY 25 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: SUNSHINE THIS MORNING WILL COMBINE WITH PLENTIFUL MOISTURE IN THE ATMOSPHERE TO CREATE ANOTHER ROUND OF THUNDERSTORMS ACROSS NORTHEAST AND NORTH CENTRAL COLORADO TODAY. MODERATE WIND SHEAR EXISTS IN THE ATMOSPHERE...SO SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE. THUNDERSTORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS BY THE NOON HOUR...AND THEN SPREAD EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON. A LOW LEVEL CONVERGENCE LINE WILL LIKELY SET UP FROM THE SOUTHERN SUBURBS OF DENVER EAST/NORTHEASTWARD TOWARD THE FORT MORGAN AREA. THIS WILL ALSO PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FROM THE STORMS TODAY WILL BE LARGE HAIL AND DAMAGING WINDS OVER THE PLAINS...INCLUDING THE FRONT RANGE METRO AREAS. WEAK AND SHORT-LIVED TORNADOES CAN ALSO BE ANTICIPATED ALONG THE CONVERGENCE LINE AFTER 2 PM. THERE IS A SLIGHT RISK OF A LARGER TORNADO IN AREAS ALONG AND EAST OF A STERLING TO LIMON LINE WHERE THE BEST WIND SHEAR PROFILE EXISTS. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 1 PM. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:45 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 30 min |
| May 25, 3:27 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Weld | 33 min |
| May 25, 3:34 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 41 min |
| May 25, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| May 25, 4:07 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 23 min |
| May 25, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 52 min |
| May 25, 5:26 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.